Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 5, NWS Las Vegas, NV

February 8, 20194 counties in Nevada; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 8, 2019, 3:13 PM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California. It took effect at Feb 9, 2019, 2:00 PM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 3:13 PM PST (23:13 UTC)
In effect from
Feb 9, 2019, 2:00 PM PST
Expired
Feb 10, 2019, 9:44 PM PST
In force
32 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2074 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS75 KVEF 082313
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
313 PM PST Fri Feb 8 2019

CAZ519-090715-
/O.NEW.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
313 PM PST Fri Feb 8 2019

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 PM PST
SUNDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 2 PM Saturday to 6 PM PST
Sunday. 

* WINDS...West 40 to 50 MPH with gusts up to 65 MPH.

* TIMING...Winds will increase Saturday morning with the strongest
  winds in the late afternoon and overnight Saturday.

* IMPACTS...Strong gusts may blow down tree limbs and power lines
  leading to possible power outages. Unsecured objects could be 
  blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ520-522-523-NVZ014-015-017>019-090715-
/O.NEW.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
313 PM PST Fri Feb 8 2019

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST
SUNDAY NIGHT...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 10 AM Sunday to midnight PST
Sunday night. 

* WINDS...Southwest 25 to 35 MPH with gusts 45 to 50 MPH.

* TIMING...Winds will increase early Sunday morning and continue
  through the evening with the strongest winds expected in the mid
  afternoon to early evening time period.

* IMPACTS...Gusty winds will blow around unsecured objects. Strong
  crosswinds are likely making travel difficult. Localized 
  pockets of blowing dust and sand will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
6 follow-up statements
291 
WWUS75 KVEF 090637
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1037 PM PST Fri Feb 8 2019

CAZ519-091200-
/O.CON.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
1037 PM PST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 6 PM PST
SUNDAY...

* WINDS...West 40 to 50 MPH with gusts up to 65 MPH.

* TIMING...Winds will increase Saturday morning with the strongest
  winds in the late afternoon and Saturday night.

* IMPACTS...Strong gusts may blow down tree limbs and power 
  lines leading to possible power outages. Unsecured objects 
  could be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

CAZ520-522-523-NVZ014-015-017>019-091200-
/O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
1037 PM PST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WINDS...Southwest 25 to 35 MPH with gusts 45 to 50 MPH.

* TIMING...Winds will increase early Sunday morning and continue 
  through the evening with the strongest winds expected in the 
  mid afternoon to early evening time period. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use 
caution and remain alert for sudden wind gusts or strong cross 
winds. Take action to loose or lightweight outdoor objects.

&&

$$
227 
WWUS75 KVEF 091138
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
338 AM PST Sat Feb 9 2019

CAZ519-100000-
/O.CON.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
338 AM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM PST SUNDAY...

* WINDS...40 to 50 mph with gusts up to 70 mph at times.

* TIMING...Winds will increase Saturday with the strongest winds
  Saturday night and Sunday. 

* IMPACTS...Strong gusts may blow down tree limbs and power 
  lines leading to possible power outages. Unsecured objects 
  could be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

CAZ520-522-523-NVZ014-015-017>019-100000-
/O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
338 AM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph.

* TIMING...Winds will increase early Sunday morning and continue 
  through the evening with the strongest winds expected in the 
  mid afternoon to early evening time period. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use
caution and remain alert for sudden wind gusts or strong cross
winds. Take action to loose or lightweight outdoor objects.

&&

$$
711 
WWUS75 KVEF 092225
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
225 PM PST Sat Feb 9 2019

CAZ519-101030-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
225 PM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...40 to 50 mph with gusts up to 70 mph at times.

* TIMING...Winds will increase Saturday with the strongest winds 
  Saturday night and Sunday. 

* IMPACTS...Strong gusts may blow down tree limbs and power 
  lines leading to possible power outages. Unsecured objects 
  could be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

CAZ520-522-523-NVZ014-015-017>019-101030-
/O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
225 PM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph.

* TIMING...Winds will increase early Sunday morning and continue 
  through the evening with the strongest winds expected in the 
  mid afternoon to early evening time period. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use
caution and remain alert for sudden wind gusts or strong cross
winds. Take action to loose or lightweight outdoor objects.

&&

$$
017 
WWUS75 KVEF 101107
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
307 AM PST Sun Feb 10 2019

AZZ036-CAZ524-NVZ016-020>022-110000-
/O.EXA.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Lake Mead National Recreation Area-Eastern Mojave Desert-
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, 
Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa,
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
307 AM PST Sun Feb 10 2019 /407 AM MST Sun Feb 10 2019/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO MIDNIGHT PST /1 AM MST/ TONIGHT...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 10 AM PST /11 AM MST/ this
morning to midnight PST /1 AM MST/ tonight. 

* WINDS...Southwest 25 to 35 mph with gusts over 40 mph.

* TIMING...Winds will increase this morning and continue through 
  the evening with the strongest winds expected in the mid 
  afternoon to early evening time period. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use
caution and remain alert for sudden wind gusts or strong cross
winds. Take action to loose or lightweight outdoor objects.

&&

$$

CAZ519-110000-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
307 AM PST Sun Feb 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...40 to 50 mph with gusts up to 70 mph at times.

* TIMING...Winds will increase Saturday with the strongest winds 
  Saturday night and Sunday. 

* IMPACTS...Strong gusts may blow down tree limbs and power 
  lines leading to possible power outages. Unsecured objects 
  could be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

CAZ520-522-523-NVZ014-015-017>019-110000-
/O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
307 AM PST Sun Feb 10 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

* WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph.

* TIMING...Winds will increase early Sunday morning and continue 
  through the evening with the strongest winds expected in the 
  mid afternoon to early evening time period. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use
caution and remain alert for sudden wind gusts or strong cross
winds. Take action to loose or lightweight outdoor objects.

&&

$$
971 
WWUS75 KVEF 102330
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
330 PM PST Sun Feb 10 2019

AZZ036-CAZ520-522>524-NVZ014>022-110800-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0800Z/
Lake Mead National Recreation Area-Owens Valley-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Esmeralda and Central Nye County-
Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, 
Bishop, Independence, Lone Pine, Olancha, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, 
Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
330 PM PST Sun Feb 10 2019 /430 PM MST Sun Feb 10 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/
TONIGHT...

* WINDS...Southwest 25 to 35 mph with gusts over 40 mph.

* TIMING...Strong winds will continue into this evening before
  diminishing by late evening. Winds will shift to the northwest
  behind a cold front that will move through this evening.  

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Strong crosswinds are likely making travel difficult. 
  Localized pockets of blowing dust and sand will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers...especially of high profile vehicles...should use
caution and remain alert for sudden wind gusts or strong cross
winds. Take action to loose or lightweight outdoor objects.

&&

$$

CAZ519-110200-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
330 PM PST Sun Feb 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...40 to 50 mph with gusts up to 70 mph at times.

* TIMING...Gusty west winds will continue through the afternoon
  and then diminish early this evening.  

* IMPACTS...Strong gusts may blow down tree limbs and power 
  lines leading to possible power outages. Unsecured objects 
  could be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$
874 
WWUS75 KVEF 110544
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
944 PM PST Sun Feb 10 2019

AZZ036-CAZ520-522>524-NVZ014>022-110645-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-190211T0800Z/
Lake Mead National Recreation Area-Owens Valley-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Esmeralda and Central Nye County-
Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, 
Bishop, Independence, Lone Pine, Olancha, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, 
Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
944 PM PST Sun Feb 10 2019 /1044 PM MST Sun Feb 10 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Las Vegas has cancelled the Wind
Advisory for Southern Nevada and Southeast California. Wind speeds
have decreased behind a cold front that moved across the region 
this evening and speeds will continue to diminish overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:58 AM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 8, 9:58 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
958 AM PST Fri Feb 8 2019

.SYNOPSIS...A slight warming trend will commence over the weekend
but temperatures will remain below normal. Increasing snow shower
activity is expected across the Sierra Friday night and southern
Great Basin Saturday. After a brief lull early next week, an
active weather pattern will resume next week as storm systems
line up and take aim at the area.
&&

.UPDATE...Another quiet morning across the area with occasional
high clouds passing by otherwise, mostly sunny and cool conditions
with light winds are expected through the day. The weather pattern
changes up beginning tonight as the first of two weekend systems
moves through the Southwest. This will be addressed in the next
forecast package. The forecast is in good shape, so updates needed
at this time.
&&

.PREVIOUS DISCUSSION...335 AM PST...

.SHORT TERM...Today through Sunday night.

The short term period will begin with a cold morning this morning
as lows across the area as of 3AM were at or below freezing across
much of the CWA with the exception of Death Valley and the
Colorado River Valley. Max temps today will range from the upper
30s in south central NV to low 60s in the CRV. Clouds will begin
increasing over the Sierra late tonight as the next low pressure
system comes onshore from the Pacific.

There appears to be quite a wide range of possible snow totals
this weekend across the Sierra with the ECMWF being quite a bit
more aggressive in totals. Ensemble means for MMH are around 15
inches where the hi-res suite and GFS means are 8-10 inches less.
With the progressive nature of these systems don't anticipate
these system to be substantial snow producers, at least on the
eastern slopes. NBM output showed just below advisory criteria for
the eastern slopes above 7000 ft, and with still plenty of snow
on the ground from last weekend's event, an extra 4-6 inches will
likely not result in significant impact changes. Also of note is
another low probability but not non-zero possibility for light
snow flurries in the western valley Saturday morning. Snow levels
are forecast to drop to around 2000 ft with the cold morning
Saturday morning which is when the trough axis passes over the
valley. There may be enough weak radar returns around Saturday
morning to see a few flurries, but not expecting any impacts or
accumulation. Perhaps of more significance is the potential for
strong winds, especially near ridgetops Saturday. Wind gusts could
exceed 50 mph at times throughout the day Saturday and Sunday.

Of note on Sunday will also be widespread strong winds ahead of
the passage of a cold front Sunday evening. Guidance is already
suggesting mid day valley winds of 25kts or greater and thus an
advisory may be needed for a good portion of the CWA prior to the
cold front passage shifting winds to the northwest and actually
decreasing wind potential in the process.
&&

.LONG TERM...Monday through Friday.
Monday and Tuesday will be dry, sunny and accompanied by calm winds.
This lull in active weather will be brief as the next system begins
to impact our region Wednesday morning.

Wednesday through remainder of the forecast period, at the moment,
looks to be quite active. However, model agreement has fluctuated
quite a bit. To that end, forecast confidence Wednesday forward
remains low.

We are looking at two atmospheric systems: an atmospheric river
pattern and a cut-off area of low pressure. If these two line up
both spatially and temporally, models suggest that our region will
get soaked with consistent, widespread rainfall from mid-week into
the weekend. If these two systems fail to interact with each other
at the right time and location, models suggest that a brief bout
of scattered light rain showers can be expected Wednesday, but
will clear up Wednesday night and remain clear through the
weekend. Regardless, wind speeds look to remain relatively low-
impact until Wednesday evening when southerly winds pick up in the
higher elevations of our northern zones and approach wind
advisory criteria Thursday.

To go into more detail...

Both the operational GFS and the ECMWF concur that Wednesday
morning, the next system will impact our CWA. Both indicate that
the approaching system has a decent amount of moisture associated
with it. The amount of moisture that comes onshore, though, will
be determined by its interaction with the atmospheric river.

The ECMWF shows a negatively-tilted trough axis dropping down from
the Pacific NW and the atmospheric river set up remaining south of
our region. Without the direct influx of moisture from the AR, all
moisture associated with this trough passage will essentially hit
the Sierra Mountain Range and wring out, leaving very little spill
over into our valley regions. Should spill over occur, rainfall will
be light, scattered, and dissipate through the overnight hours of
Wednesday night into Thursday.

The operational GFS suggests interaction between a cut-off low
and the AR set up over our region. A scenario like this would
result in widespread, consistent rainfall CWA-wide through the
weekend. GEFS mean plumes indicate about a half inch of rainfall
for Las Vegas through the end of the work week.

Stay tuned to the forecast. Confidence and details will increase as
the event approaches.

Temperatures are expected to remain below-average through the
forecast period. Afternoon highs will plateau in the mid-50s through
the rest of the work week for Las Vegas and much of the lower
elevations of San Bernardino, Clark and Mohave counties. The average
high temperature next week is 62F.
&&

.AVIATION...For McCarran...Minimal impacts expected today as light
winds are expected with mostly clear skies. A shift in the
afternoon from variable to generally out of the east is expected.
A shift back to generally southwest is again possible overnight.
Winds should stay below 10kts throughout.

For the rest of southern Nevada, northwest Arizona and southeast
California...Valley sites will see minimal impacts this package.
Light and variable winds are expected. KBIH may see the onset of
some light snow late tonight as the next storm system impacts the
Sierra and some spill over may occur. KDAG/KIFP/KEED should all
see minimal impacts today.
&&

UPDATE...Salmen

SYNOPSIS/SHORT TERM/AVIATION...TB3
LONG TERM....Varian

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:16 PM PSTWinter Weather AdvisoryVEFLincoln61 hr

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.